Thunderstorm Wind, Washington
- When
- August 10, 12:30 PM EST
- Where
- Washington County, Princeton
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.217, -67.583
Trees and power lines were toppled.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 10, 9:06 AM EST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1006 AM EDT FRI AUG 10 2001 .UPDATED... UPDATED TO REMOVE EARLY WORDING. REDUCED THE POPS OVER NORTHERN PORTIONS TO SCATTERED AND KEEPING NUMEROUS WORDING OVER INTERIOR AND DOWNEAST. FRONT STILL BACK IN QUEBEC AND ADDITIONAL SHOWERS/THUNDERSTORMS DEVELOPING AND MOVING INTO THE STATE. .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS THE STATE TODAY AND OFF THE COAST EARLY TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER TONIGHT AND SATURDAY. THE HIGH WILL MOVE EAST OF THE REGION ON SUNDAY. .DISCUSSION... LATEST MOSAIC RADAR LOOP IS INDICATING SCATTERED CONVECTION OCCURRING TO THE WEST ACROSS THE ST. LAWRENCE VALLEY AND INTO NORTHERN NEW YORK STATE IN ADVANCED OF STRONG COLD FRONT ATTM. WIND FIELD IN ADVANCE OF FRONT REMAINS QUITE STRONG WITH H85-700MB LYR IN THE 40 TO 50 KT RANGE WHILE UPPER LEVEL JET STREAK (300 MB) SUPPORTING WINDS OF 100 KT OR MORE. MODELS SOUNDINGS AND BUFKIT INDICATE CAPE VALUES REACHING BETWEEN 1000-2000 J/KG AHEAD OF SURFACE FRONT AND ASSOCIATED SHORT WAVE TO AFFECT NORTHERN AND EASTERN MAINE TODAY. BEST UPPER LEVEL THERMAL SUPPORT REMAINS OVER QUEBEC PROVINCE...HOWEVER INCREASING INSOLATION SHOULD HELP ENHANCE DESTABILIZATION OF ATMOSPHERE RESULTING IN STRONG MOMENTUM TRANSFER OF WIND FIELDS ALOFT TO THE SURFACE WITH THE STRONGER STORM DEVELOPMENT. SPC HAS ADJUSTED THE RISK OF SEVERE TO BE SLGT FROM VCNTY OF HUL SOUTHWARD TO THE COAST. IN THESE AREAS THE BEST CHANCE FOR DAMAGING WIND GUSTS AHEAD OF FROPA EXISTS. WILL CONTINUE TO PLAY THIS UP IN NEW ZONE ISSUANCE. COLD FRONT MOVES OFF THE COAST EARLY TONIGHT WITH REFRESHING WEST TO NORTHWEST FLOW OF MUCH COOLER AND DRIER AIR ADVECTING ACROSS THE REGION. EXPECT TEMPS TO DROP TO AROUND 50 ACROSS THE NORTH AND TO NEAR 60 ALONG THE DOWNEAST COAST TONIGHT. HIGH PRESSURE BUILDING IN FROM THE WEST WILL PROVIDE A DELIGHTFUL DAY WITH PLEASANT TEMPS AND MUCH LOWER DPTS SATURDAY. SURFACE HIGH PRESSURE WILL MOVE SLOWLY ACROSS THE REGION SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WITH FRONT STALLED JUST SOUTH OF THE REGION EXPECT SOME CLOUDS TO MOVE INTO DOWNEAST AREAS ON SUNDAY. COASTAL WATERS...WILL CONTINUE WITH SMALL CRAFT ADVISORIES AND MENTION LOCALLY HIGHER WINDS AND WAVES IN THE VICINITY OF STRONGER TSTMS TODAY. WINDS EXPECTED TO DIMINISH TONIGHT AND SATURDAY. .CAR...SCA. BT/JH
MEZ001>006-010-011-015>017-029-030-110000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1052 AM EDT FRI AUG 10 2001 ...THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN AND DOWNEAST MAINE THIS AFTERNOON... THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHERN AND DOWNEAST MAINE THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH. IN ADDITION...A FEW THUNDERSTORMS MAY CONTAIN LARGE HAIL AND TORRENTIAL DOWNPOURS. ALL THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS REMAINS SOUTH OF A HOULTON TO GREENVILLE LINE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR THE LATEST DETAILS OR UPDATES. HEWITT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were toppled.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2001Every state in 2001This day in weather historyWarnings in Maine, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264383.